Alternative Medicine/Going off these meds?


I was laid off and no longer have coverage for my Avalide for hypertension and Celexa for depression. I stopped taking them both cold turkey last week. Do you think it is safe to stay off if I make health changes?
For the hypertension I have cut out salt and red meat, alcohol, and am exercising and dieting. I check my BP daily and it is maintaining at high normal-I am hoping it will gradually drop. For the Celexa, the issue that made me need it-grieving for a loss, has diminished. I also had counselling, and am getting more exercise and getting out and about, which have improved my mental outlook.
I also think I had side effects from both-bloating, weight gain, itchy skin, to name a few. These all got WORSE just after going off, but now that a week has passed they have resolved. Is that normal?
God Bless and have a great summer!

Hi Bud,
Changing your lifestyle, losing weight, quitting smoking, reducing alcohol intake, exercise  will help reduce blood pressure and may eliminate the need for Avalide.
Stopping Celexa abruptly after long term use can cause withdrawal symptoms. They are uncomfortable but wear off after a whie.
Thank you for using Alleexperts.
Eric Brandt, B.Sc. Pharm  

Alternative Medicine

All Answers

Answers by Expert:

Ask Experts


Eric Brandt


I will answer questions regarding prescripion and non prescription drugs as well as commonly used mdicinal herbs. I will also answer questions on various medical conditions such as heart disease, hypertension, thyroid problems, diabets, menopause, parkinson`s disease, multiple sclerosis, depression etc.


I am a practicing hospital pharmacist with 10 years experience in hospital and 10 years retail pharmacy experience prior to that.
I have my own drug information web site at I also publish an online newsletter. Subscription is free. To learn more go to

Contributed to an article in CNS Drugs. Currently publishing a free monthly nwletter. To learn more go to

B.Sc. Pharm

©2016 All rights reserved.